Aa
A
A
A
Close
Neurology Community
45k Members
Avatar universal

can renauds syndrom occur in the feet

can renauds syndrom occur in the feet
3 Responses
620923 tn?1452919248
I also have raynauds and have it in my toes.....ankles and hands.I copied and pasted info from wikipedia:

Raynaud's phenomenon (pronounced /reɪˈnoʊz/) (rāy-NŌZ), in medicine, is a vasospastic disorder causing discoloration of the fingers, toes, and occasionally other extremities. This condition can also cause nails to become brittle with longitudinal ridges. Named for French physician Maurice Raynaud (1834 - 1881), the cause of the phenomenon is believed to be the result of vasospasms that decrease blood supply to the respective regions. Emotional stress and cold are classic triggers of the phenomenon, and the discoloration follows a characteristic pattern in time: white, blue and red.

It comprises both Raynaud's disease (primary Raynaud's), where the phenomenon is idiopathic,[1] and Raynaud's syndrome (secondary Raynaud's), where it is caused by some other instigating factor. Measurement of hand-temperature gradients is one tool used to distinguish between the primary and secondary forms.[2]

It is possible for the primary form to progress to the secondary form


I hope this helps
Good luck
Godspeed
"selma"
Avatar universal
I have raynauds and am contantly asked why my hands are so red.  It is very embarrassing to say the least.  My hands and feet are constantly cold.  My fingrs tingle and feet stay numb. Is there medication to take for this disease that would not interfere with my diabiatic medicine?  Belinda54
620923 tn?1452919248
Hi and welcome.I am not a dr, so the interaction with ur diabeties and the meds listed below  is not something I can answer.Ur dr or pharmacist are the ones to ask.
I hope the info I copied from the Mayo clinic's site is helpful.
******************************************************************************************************
You and your doctor may find that one drug works better for you than another. Some drugs used to treat Raynaud's have side effects that may require you to stop taking the medication. A drug may also lose effectiveness over time. Work with your doctor to find what works best for you.

Some medications actually can aggravate Raynaud's by leading to increased blood vessel spasm. Your doctor may recommend that you avoid taking:

Certain over-the-counter (OTC) cold drugs. Examples include drugs that contain pseudoephedrine (Actifed, Chlor-Trimeton, Sudafed).
*
Beta blockers. This class of drugs, used to treat high blood pressure and heart disease, includes metoprolol (Lopressor, Toprol), nadolol (Corgard) and propranolol (Inderal).
*
Birth control pills. If you use birth control pills, you may wish to switch to another method of contraception because these drugs affect your circulation and may make you more prone to attacks.
If you have questions about how best to manage Raynaud's, contact your doctor. Your primary care doctor may refer you to a physician who specializes in treating Raynaud's.

"selma"
Have an Answer?
Top Neurology Answerers
620923 tn?1452919248
Allentown, PA
5265383 tn?1483811956
ON
1756321 tn?1547098925
Queensland, Australia
1780921 tn?1499305393
Queen Creek, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out how beta-blocker eye drops show promising results for acute migraine relief.
In this special Missouri Medicine report, doctors examine advances in diagnosis and treatment of this devastating and costly neurodegenerative disease.
Here are 12 simple – and fun! – ways to boost your brainpower.
Discover some of the causes of dizziness and how to treat it.
Discover the common causes of headaches and how to treat headache pain.
Two of the largest studies on Alzheimer’s have yielded new clues about the disease